MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) STRAIGHT OSTEOTOME; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) STRAIGHT OSTEOTOME; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 9733175
Medical Device Problem Codes Material Frayed (1262); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not made available from the site.Return requested for suspect straight osteotome 09/30/2016.No parts have been received by manufacturer for analysis.
 
Event or Problem Description
A medtronic representative reported that, while in a spine procedure, the surgeon noted their navigated unilateral osteotome was becoming dull.The surgeon continued to successfully use the device throughout the procedure.No further details regarding the damage, or how it occurred, were provided.The surgeon completed the procedure with the use of the navigation system.There was no delay of therapy.There was no impact on patient outcome.
 
Additional Manufacturer Narrative
Patient information now provided.

Brand Name
STRAIGHT OSTEOTOME
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6060239
Report Number1723170-2016-02759
Device Sequence Number13561415
Product Code HAW
UDI-Device Identifier00613994229717
UDI-Public00613994229717
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 11/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9733175
Device Lot Number101216
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/27/2016
Supplement Report FDA Received Date11/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight69